Facebook Pixel
EmpowHER Guest

Period too frequently

By Anonymous January 21, 2015 - 12:28pm
Rate This

I went on depo in June 2014, I've only got one injection which is good for 3 moths, I never got another one when I was supposed to in September, I had my period threw the whole 3 months of depo some days spotting, some days heavy, I then got my normal period in October, come November I never got a period at all, December came I got my period some where in the middle/ end.. Not to sure I didn't keep track, I then again got my period in the begging of January 2015, and now I got it again it's starting to flow heavy, started on the 19th.. I just never had my period so much with in two months period, I don't know what could be happening. But I need answers if anyone has experienced this once before

Add a Comment1 Comments


Dear Anon,

Thank you for reaching out to the EmpowHER community and sharing your question. I know that many women experience this yo-yo effect during and after taking depo, so don't be alarmed it is normal.

Change in the menstrual cycle is the most common side effect of Depo-Provera. At first there may be irregular bleeding or spotting, but that usually diminishes and eventually disappears after several injections. 

Normal menstruation will usually return within a few months once the injections stop. 

You can always call your doctor to discuss with him or her. You also want to be cautious of becoming anemic if in fact you are loosing too much blood due to frequent, heavy periods.

For now give it a little time to regulate or call your doctor.

Hope this helps!



January 21, 2015 - 2:20pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!